Degree bounds for projective division fields associated to elliptic modules with a trivial endomorphism ring
Journal de Théorie des Nombres de Bordeaux, Tome 33 (2021) no. 1, pp. 95-106.

Soient k un corps global, A un anneau de Dedekind avec Quot(A)=k et K un corps de type fini. Pour les courbes elliptiques et les modules de Drinfeld M définis sur K et ayant un anneau d’endomorphismes trivial (où k= et A= dans le premier cas et k est un corps de fonctions global et A son anneau des fonctions régulières en dehors d’un idéal premier fixé dans le second cas), nous nous intéressons au sous-corps engendré par les points de 𝔞-torsion associé à un idéal non nul 𝔞A et à son sous-corps maximal fixé par les automorphismes scalaires. En utilisant une approche unifiée, nous prouvons les meilleures estimations possibles pour le degré de ce dernier corps sur K en termes de la norme |𝔞|.

Let k be a global field, let A be a Dedekind domain with Quot(A)=k, and let K be a finitely generated field. Using a unified approach for both elliptic curves and Drinfeld modules M that are defined over K and that have a trivial endomorphism ring, with k=, A= in the former case and with k a global function field, A its ring of functions regular away from a fixed prime in the latter case, we prove, for any nonzero ideal 𝔞A, best possible estimates in the norm |𝔞| for the degree over K of the subfield of the 𝔞-division field of M fixed by the scalars.

Reçu le :
Révisé le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/jtnb.1153
Classification : 11G05,  11G09,  11F80
Mots clés : Elliptic curves, Drinfeld modules, division fields, Galois representations
@article{JTNB_2021__33_1_95_0,
     author = {Alina Carmen Cojocaru and Nathan Jones},
     title = {Degree bounds for projective division fields associated to elliptic modules with a trivial endomorphism ring},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {95--106},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {33},
     number = {1},
     year = {2021},
     doi = {10.5802/jtnb.1153},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1153/}
}
Alina Carmen Cojocaru; Nathan Jones. Degree bounds for projective division fields associated to elliptic modules with a trivial endomorphism ring. Journal de Théorie des Nombres de Bordeaux, Tome 33 (2021) no. 1, pp. 95-106. doi : 10.5802/jtnb.1153. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1153/

[1] Clemens Adelmann The decomposition of primes in torsion point fields, Lecture Notes in Mathematics, 1761, Springer, 2001 | MR 1836119 | Zbl 1019.11031

[2] Florian Breuer Torsion bounds for elliptic curves and Drinfeld modules, J. Number Theory, Volume 130 (2010) no. 5, pp. 1241-1250 | Article | MR 2607312 | Zbl 1227.11072

[3] Alina Carmen Cojocaru; Chantal David Frobenius fields for Drinfeld modules of rank 2, Compos. Math., Volume 144 (2008) no. 4, pp. 827-848 | Article | MR 2441247 | Zbl 1158.11029

[4] Alina Carmen Cojocaru; Chantal David Frobenius fields for elliptic curves, Am. J. Math., Volume 130 (2008) no. 6, pp. 1535-1560 | Article | MR 2464027 | Zbl 1233.11061

[5] Alina Carmen Cojocaru; William Duke Reductions of an elliptic curve and their Tate-Shafarevich groups, Math. Ann., Volume 329 (2004) no. 3, pp. 513-534 | MR 2127988 | Zbl 1062.11039

[6] Alina Carmen Cojocaru; Matthew Fitzpatrick The absolute discriminant of the endomorphism ring of most reductions of a non-CM elliptic curve is close to maximal (2020) (https://arxiv.org/abs/2003.01253, to appear in Contemporary Mathematics)

[7] Alina Carmen Cojocaru; Mihran Papikian Drinfeld modules, Frobenius endomorphisms, and CM-liftings, Int. Math. Res. Not., Volume 2015 (2015) no. 17, pp. 7787-7825 | Article | MR 3404001 | Zbl 1328.11066

[8] Alina Carmen Cojocaru; Mihran Papikian The growth of the discriminant of the endomorphism ring of the reduction of a rank 2 generic Drinfeld module (2020) https://arxiv.org/abs/2002.09582, to appear in J. Number Theory (Pisa Conference volume)

[9] David A. Cox Primes of the form x 2 +ny 2 . Fermat, class field theory and complex multiplication, John Wiley & Sons, 1989 | Zbl 0701.11001

[10] William Duke; ’A’rpád Tóth The splitting of primes in division fields of elliptic curves, Exp. Math., Volume 11 (2002) no. 4, pp. 555-565 | Article | MR 1969646 | Zbl 1162.11348

[11] Sumita Garai; Mihran Papikian Endomorphism rings of reductions of Drinfeld modules, J. Number Theory, Volume 212 (2020), pp. 18-39 | Article | MR 4080043 | Zbl 1439.11140

[12] Nathan Jones A bound for the conductor of an open subgroup of GL 2 associated to an elliptic curve, Pac. J. Math., Volume 308 (2020) no. 2, pp. 307-331 | Article | MR 4190460 | Zbl 07291154

[13] Richard Pink; Egon Rütsche Adelic openness for Drinfeld modules in generic characteristic, J. Number Theory, Volume 129 (2009) no. 4, pp. 882-907 | Article | MR 2499412 | Zbl 1246.11122

[14] Kenneth Ribet Galois action on division points of Abelian varieties with real multiplications, Am. J. Math., Volume 98 (1976) no. 3, pp. 751-804 | Article | MR 457455 | Zbl 0348.14022

[15] Jean-Pierre Serre Propriétés galoisiennes des points d’ordre fini des courbes elliptiques, Invent. Math., Volume 15 (1972), pp. 259-331 | Article | Zbl 0235.14012

[16] Heinrich Weber Lehrbuch der Algebra, Band III, 1908 (reprint AMS Chelsea, New York, 2001)